MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-44052-VPS2
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "originally inserted on (b)(6) 2025 and removed (b)(6) 2025 due to leaking extension line.Catheter was tunneled at time of insertion.Guidewire exchange for a new tunneled catheter.There was a delay in therapy because issue was noticed on a sunday and line exchange was not possible until tuesday (b)(6).Patient has short gut syndrome and has continuous medications running 24 hours a day.He was not able to take a break on infusions because all meds had to run through the one working line.The leak was noticed on the distal lumen where the clear extension line meets the pink end hub." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen, pressure-injectable (pi) picc catheter for investigation.Signs of use in the form of biological material were observed on the extension lines.It was noted that the catheter body was severed between the 3-4cm marking towards the juncture hub.The severed portion was not returned for analysis.Visual inspection revealed the distal extension line contained a hole directly adjacent to the luer hub.The remainder of the extension line was secured inside the luer hub.The catheter body length measured 1 5/8".This indicates that 14 29/32"- 15 5/32" of the catheter body was severed and not returned for analysis (per catheter product drawing).The distal extension line outer diameter measured 0.094", which is within the specifications of 0.093"-0.097" per distal extension line product drawing.The distal extension line inner diameter measured 0.057", which is within the specifications of 0.055"-0.059" per distal extension line product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".When the catheter was flushed with a lab inventory water-filled syringe, water leaked out of the hole in the distal line.The proximal line flushed as expected.A manual tug test confirmed both the distal and proximal extension lines were secure to their luer hub.A device history record review was performed, and findings were identified.A non-conformance was initiated for lot numbers 13c22j0823, 13c23k0891, and 13c23f0687 to address the issue of an extension line leaking during use.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the complaint of an extension line leak was confirmed through a complaint investigation of the returned sample.A hole was found in the distal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.The type of damage observed is consistent with a manufacturing issue in the picc lines, therefore, the probable root cause is manufacturing related.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21977261
Report Number9680794-2025-00397
Device Sequence Number18460051
Product Code LJS
UDI-Device Identifier50801902120705
UDI-Public(01)50801902120705(11)240904(17)251123(10)33F24D0846(21)
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/23/2025
Device Catalogue NumberCDC-44052-VPS2
Device Lot Number33F24D0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown